Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 47, NWS Jackson, MS

March 12, 2003Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 12, 2003, 4:31 PM CST for Concordia Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2003, 4:31 PM CST (22:31 UTC)
Expired
Mar 12, 2003, 5:30 PM CST
In force
59 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Concordia Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WUUS54 KJAN 122231
SVRJAN
LAC029-122330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CST WED MAR 12 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA

* UNTIL 530 PM CST

* AT 431 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF FROGMORE...OR ABOUT 21
  MILES SOUTHWEST OF FERRIDAY...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR FROGMORE AT 500 PM CST
  BE NEAR WEST FERRIDAY AT 515 PM CST
  BE NEAR RIDGECREST...FERRIDAY AT 520 PM CST
  BE NEAR CLAYTON AT 525 PM CST

HAIL TO THE SIZE OF BASEBALLS IS LIKELY WITH THIS STORM.

LAT...LON 3158 9179 3145 9171 3134 9184 3130 9182
          3123 9167 3150 9156 3169 9150 3174 9158

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 12:40 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Mar 12, 12:40 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CST WED MAR 12 2003

WILL MAKE A FEW CHANGES TO THE POPS TONIGHT. WITH MOSTLY CLEAR SKIES
FOR A WHILE...MOISTURE FLOWING IN AND THE BOUNDARY EXPECTED TO
CONTINUE MOVING NORTH...SOUTHERN ZONES WILL GET MOST OF THE ACTIVITY
TODAY. THUNDERSTORMS WERE ALREADY DEVELOPING OVER THE KMOB CWA AND
INCHING TOWARD SOUTHEAST ZONES...WHILE AN AREA OF THUNDERSTORMS WERE
DEVELOPING OVER EAST TX/WEST LA. FOG EXTENDS FROM KCLE DOWN TO
KGLS...MAY BE A WARM FRONT OR THE TAIL END OF THE FRONT EXPECTED TO
MOVE UP FROM THE COAST. MODELS SHOW THE BOUNDARY STRETCHING FROM THE
TX/LA BORDER TO MS/AL COAST INTO CENTRAL FLORIDA. THE WAVE EXPECTED
TO MOVE ACROSS NORTHERN MS WAS STILL NEAR THE TX PANHANDLE. NORTHERN
GROUPS MAY GET A FEW TS/SH TONIGHT...IF ANYTHING HOLDS TOGETHER.
INTERSTATE 20 MAY BE THE CUT OFF. REALLY EXPECT RAIN TO DEVELOP
NORTH THURSDAY WITH THE SHORTWAVE. WILL PROBABLY INCREASE POPS SOUTH
AND LOWER POPS NORTH. WITH MOISTURE AND INSTABILITY INCREASING
AREAWIDE...WILL DEFINITELY KEEP THUNDER ALL GROUPS. FOR
THURSDAY...MODELS BRING THE SHORTWAVE THROUGH WITH THE BEST
INSTABILITY REMAINING SOUTH. UNLESS THE SYSTEM SPEEDS UP...WILL
PROBABLY GO WITH AFTERNOON WORDING. WILL NOT FLIP FLOP ON POPS FOR
FRIDAY AND SATURDAY...WILL CONTINUE A SLIGHT CHANCE. MODELS ARE MUCH
DRIER THAN YESTERDAY...WILL WAIT ON CHANGES. SUNDAY LOOKS WET FOR
THE SOUTH. THE BOUNDARY THAT DEVELOPS WITH THE SHORTWAVE THURSDAY...
APPEARS TO STALL OFF THE COAST AND SLOWLY MOVE BACK OVER THE
WEEKEND...KEEPING RAIN CHANCES IN THROUGH MONDAY. GFS STILL HAS A
989 LOW DEVELOPING OVER THE PLAINS AND MOVING THROUGH THE MIDWEST
THROUGH THE WEEK. 250MB WINDS SHOW A FEW JET STREAKS MOVING ACROSS
THE AREA THIS WEEKEND...WITH THE AREA IN THE FRONT ENTRANCE REGION
BY MONDAY MORNING. WILL CONTINUE RAIN INTO WEDNESDAY...WOULD NOT GO
HIGHER THAN A CHANCE AT THIS POINT. GENERALLY WILL NOT MAKE ANY
MAJOR CHANGES TO THE FORECAST.

WILL GO WITH A MIX FOR TEMPS. GUIDANCE VALUES SEEM OK.

PRELIMINARY NUMBERS...
JAN 058/077/055/075/049 5352
MEI 056/077/053/073/051 5352

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Mar 12, 2:45 PM CST, 1 hour 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST WED MAR 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST
ARKANSAS AND MUCH OF MISSISSIPPI.  WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...HOWEVER A FEW STORMS MAY BE SEVERE...MAINLY ALONG
AND WEST OF THE MISSISSIPPI RIVER.  IN ADDITION...STORMS THAT
DEVELOP ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR MAY ALSO
BECOME SEVERE.

A VERY WARM AND MOIST AIRMASS IS IN PLACE OVER THE LOWER
MISSISSIPPI RIVER VALLEY. THE AIRMASS WILL COMBINE WITH DAYTIME
HEATING AND WEAK UPPER LEVEL DISTURBANCES TO PRODUCE SHOWERS AND
THUNDERSTORMS. THE BEST INSTABILITY WILL EXIST OVER SOUTHERN
MISSISSIPPI AND WEST OF THE MISSISSIPPI RIVER. AS THE SUN
SETS...SHOWERS AND THUNDERSTORMS SHOULD BEGIN DECREASING IN
NUMBER AND INTENSITY...HOWEVER WITH WEAK UPPER LEVEL DISTURBANCES
MOVING EAST OVER THE AREA...SOME STORMS COULD PERSIST UNTIL
AROUND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...
STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI FOR
TUESDAY AND WEDNESDAY AS A STRONG UPPER LEVEL SYSTEM AND FRONTAL
BOUNDARY APPROACH THE LOWER MISSISSIPPI RIVER VALLEY.  IN
ADDITION...THERE IS A CHANCE OF LOCALLY HEAVY RAINS OVER THE
REGION DURING THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL...WILL NOT BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:41 PM CSTSevere Thunderstorm WarningJANCatahoula59 min
Mar 12, 4:37 PM CSTSevere Thunderstorm WarningJANCatahoula38 min
Mar 12, 5:16 PM CSTSevere Thunderstorm WarningJANCatahoula29 min
Mar 12, 5:49 PM CSTSevere Thunderstorm WarningJANCatahoula41 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.